MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN
Model Number 14500-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to confirm the reported the reported thermal event.No lot release records were reviewed, as the product lot number was not provided.
 
Event or Problem Description
It was reported that the patient had been hospitalized with hyperglycemia.The patient's blood glucose levels reached 371 mg/dl while wearing the pod.The patient reports their personal diabetes manager (pdm) would not turn on after changing the batteries and attempting a reset.The patient reports receiving a hazard alarm to remove the pod prior to their pdm not turning on.The patient applied a new pod prior to going to the hospital.Once at the hospital the patient was treated with intravenous fluids as well as insulin.The patient remains in the hospital at the time of this call.

Brand Name
OMNIPOD INSULIN PUMP
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key18877571
Report Number3004464228-2024-08831
Device Sequence Number20793165
Product Code LZG
UDI-Device Identifier10385081140003
UDI-Public(01)10385081140003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number14500-5A
Device Catalogue NumberUST400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age21 YR
Patient SexMale